Mirena - Mierna and Weight Gain?
- 10 Nov 2012 by sovals_girl
- mirena, obesity, endometriosis, pain, contraception, weight
Three weeks ago, I had the Mirena IUD implanted to help regulate and control pain from Endometriosis.
Since then, I've gained almost three pounds. (Roughly a pound per week.) I've not changed my diet, I've not over eaten and my activity is about the same. I have been on Weight Watchers for about six months and steadily loosing two pounds a month. But I'm gaining--and I'm really upset about it.
Does anyone else have an IUD and have you experienced any weight gain/loss over the time you've had the device?
Added 10 Nov 2012:
I should also state that I've been spotting ever since, on a daily basis.
10 Nov 2012
Mirena has hormones in it just like the pill. And just like the pill, they can cause you to gain weight.
10 Nov 2012
It has the same type of hormones as the pill does so it can make you gain weight just like the pill does. but I really hope that this helps you with your endo pain. When I was suffering from endo, I really only had the pill and I also tried Lupron, but could only take that for 6 months. I ended up having my ovaries removed and that finally stopped the pain. I so hope that you get relief from Mirena! Good luck!
11 Nov 2012
Hi, Give the device time to do it's thing, 3 weeks is a short time your body will adjust just like any new drug. Stick with it, I had this device put in for the same thing. The spotting will soon get better, having this device does tend to put the weight on. But to be honest I had very minimal side effects with this device over time, but we all are different and this device really helped with the pain. Give it a few more months and it should settle down, as well as the pain. It is well worth carrying on with this, you will see in a few months things should be a lot better for you. If not talk to your doctor who fitted the device and have it checked out. Good luck to you and take care , Liz.
17 Jan 2013
I had the Mirena implanted in May 2012. It is now January 2013 and I have gained 20 pounds! None of my clothes fit! I have never had children but my periods have been nightmares since I was 30 years old. Extreme pain, lots of bleeding, and worse. My doctor at the VA listened and sent me to the gynecologist who suggested the Mirena. I told her that I gained weight very easily and that if the Mirena caused weight gain I didn't want it. The gynecologist told me several times it didn't cause weight gain. The periods stopped but let the weight gain commence! Well, here I am wondering if the VA will pay to have this thing removed. I can't recommend this product to anyone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am having much pain from possible endometriosis, and am thinking about asking my dr about going on Seasonique to treat the pain. But am worried ...
1 answer • 13 Oct 2010
I keep reading horrifying reviews about weight gain and acne while using Mirena. Is there a part of the population that didn't have this happen? ...
1 answer • 5 Oct 2015
Ive been on Mirena for 3 months and so far ive gained 27lbs! I am dieting and exercising and regardless i continue to gain weight like crazy, its ...
1 answer • 11 Nov 2015
so I can't take the normal contraceptive pill, or I could have a stroke. I've tried the mini pill, but it just made me spot all the time, ...
0 answers • 5 Jun 2016
Every from of hormonal birth control causes me to gain weight so I am terrified of weight gain on Skyla (professional dancer - so even a 5lbs gain ...
0 answers • 25 Jun 2016